Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 73, NWS Burlington, VT

July 17, 2011Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 17, 2011, 8:11 PM EDT for Franklin County, St. Lawrence County, New York. It was in force for 50 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2011, 8:11 PM EDT (00:11 UTC)
Expired
Jul 17, 2011, 9:01 PM EDT
In force
50 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Franklin County, NY, St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 140 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 8:18 PM EDTTSTM WND DMGLisbon, NYTREES AND POWER LINES DOWN
Jul 17, 8:20 PM EDTTSTM WND DMGOgdensburg, NY100-FT TALL PINE DOWN ON A TRUCK
Jul 17, 8:22 PM EDTTSTM WND DMGMassena, NYTELEPHONE POLES AND POWER LINES DOWN
Jul 17, 8:24 PM EDTTSTM WND DMGFort Covington, NYTREES AND POWER LINES DOWN
Jul 17, 8:24 PM EDTTSTM WND DMGPotsdam, NYTREES AND POWER LINES DOWN
Jul 17, 8:30 PM EDTTSTM WND DMGParishville, NYTREES AND POWER LINES DOWN
Jul 17, 8:35 PM EDTTSTM WND GST 65Ogdensburg, NYTREES AND FENCE BLOWN DOWN IN YARD... STORAGE SHED RUINED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 7:41 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WUUS51 KBTV 180011
SVRBTV
NYC033-089-180115-
/O.NEW.KBTV.SV.W.0073.110718T0011Z-110718T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
811 PM EDT SUN JUL 17 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRANKLIN COUNTY IN NORTHERN NEW YORK...
  NORTHERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...

* UNTIL 915 PM EDT.

* AT 806 PM EDT A LINE OF SEVERE THUNDERSTORMS WERE REPORTED WITH ONE
  INCH DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
  SEVERE STORMS EXTENDED FROM CORNWALL TO KEMPTVILLE...AND WERE
  MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  OGDENSBURG...LOUISVILLE...MORLEY...MASSENA...MADRID...
  RAYMONDVILLE...POTSDAM...STOCKHOLM CENTER...SOUTH BOMBAY...
  CONSTABLE...

THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4500 7474 4500 7407 4453 7482 4468 7554
      4477 7543 4489 7522 4495 7501 4500 7497
      4499 7491 4503 7484
TIME...MOT...LOC 0011Z 273DEG 35KT 4517 7473 4486 7564

$$
2 follow-up statements
394 
WWUS51 KBTV 180037
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
837 PM EDT SUN JUL 17 2011

NYC033-089-180115-
/O.CON.KBTV.SV.W.0073.000000T0000Z-110718T0115Z/
FRANKLIN NY-ST. LAWRENCE NY-
837 PM EDT SUN JUL 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN ST. LAWRENCE AND NORTHWESTERN FRANKLIN COUNTIES IN
NORTHERN NEW YORK...

AT 835 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE SEVERE STORMS EXTENDED FROM HOGANSBURG TO HELENA TO NORFOLK TO
OGDENSBURG...AND WERE MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  NORWOOD...BRASHER FALLS...LAWRENCEVILLE...CONSTABLE...CONVERSE...
  WEST BANGOR...DICKINSON...NICHOLVILLE...

THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MONDAY
MORNING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.

&&

LAT...LON 4481 7509 4494 7480 4500 7469 4500 7407
      4470 7456 4462 7482 4464 7534 4468 7554
TIME...MOT...LOC 0037Z 273DEG 35KT 4501 7455 4493 7466
          4481 7495 4468 7539

$$

JMG
859 
WWUS51 KBTV 180101
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
901 PM EDT SUN JUL 17 2011

NYC033-089-180112-
/O.CAN.KBTV.SV.W.0073.000000T0000Z-110718T0115Z/
FRANKLIN NY-ST. LAWRENCE NY-
901 PM EDT SUN JUL 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. LAWRENCE AND
NORTHWESTERN FRANKLIN COUNTIES IN NORTHERN NEW YORK IS CANCELLED...

THE SEVERE WEATHER HAS MOVED OUT OF THE AREA. THEREFORE THE NATIONAL
WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WARNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.

LAT...LON 4481 7509 4494 7480 4500 7469 4500 7407
      4470 7456 4462 7482 4464 7534 4468 7554
TIME...MOT...LOC 0102Z 273DEG 35KT 4500 7421 4492 7432
          4480 7461 4467 7505

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:52 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 17, 7:52 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
752 PM EDT SUN JUL 17 2011

.SYNOPSIS...
WARM AND MUGGY TONIGHT WITH A THREAT OF THUNDERSTORMS AS A COLD
FRONT SLOWLY APPROACHES THE NORTH COUNTRY OVERNIGHT. THE COLD FRONT
CONTINUES TO SLOWLY PUSH ACROSS ON MONDAY WITH SHOWERS AND
THUNDERSTORMS AND STILL RATHER HUMID. SURFACE HIGH PRESSURE MOVES
ACROSS ON TUESDAY WITH MORE SEASONABLE HEAT AND LOWER HUMIDITY. THE
HEAT AND HUMIDITY RETURN MID WEEK WITH ANOTHER THREAT OF
THUNDERSTORMS LATE WEEK.

&&

.NEAR TERM /UNTIL 8 AM MONDAY MORNING/...
AS OF 312 PM EDT SUNDAY...WARM/HOT HUMID LATE THIS AFTN WITH MAX T
IN U80S/90 AND DEWPOINTS CREEPING INTO 60S IN VT AND M60S/70 IN
NRN NY. CAPES ARE APPROACHING 1500 J/KG IN ST LWRNC VLY AND >1000
J/KG IN CHMPL VLY.

THERE ARE A FEW AREAS OF CONCERN FOR TSRA AND PSBL SVR WX
TNGT/OVRNGT AND SPC HAS PLACED NRN FA INTO SLGT RISK...SEE SWODY1.

THE FIRST AND NOT MENTIONED IN SWODY1 IS AN ELEVATED MIXED LAYER
INDUCED MCS COMPLEX THAT FIRST STARTED IN ERN MONTANA FRI NGT AND
HAS BEEN RELATIVELY HEALTHY ACRS NRN ONTARIO...N OF GRT LAKES IS MVG
DOWNRIDGE ESE INTO QUEBEC AND WL THREATEN MONTREAL...SRN QUEBEC AND
POSSIBLY VT THIS EVENING. HRRR-3KM HAS MODELED THIS QUITE WELL AND
WILL FOLLOW CLOSELY FOR SOME POTENTIAL SEVERE.

THE SECOND AS MENTIONED IN SWODY1 IS ASSOCIATED WITH PRONOUNCED
SHORTWAVE ACRS NW ONTARIO AND SHOWN NICELY ON WTR VAPOR. THIS IS THE
TRIGGER FOR THE EVENTUAL MOVEMENT AND APPROACH OF CD FNT FOR FA DRG
MON.

HOWEVER...MOISTURE POOLING AND DESTABILIZATION AHEAD OF THIS
FEATURE AS WELL AS SOME EML COMPONENTS AND PSBL BOUNDAIRES FROM 1ST
CONVECTION WILL LIKELY INITIATE ADDTNL CONVECTION AND PSBL MCS IN SE
ONTARIO/SRN QUEBEC INTO NRN NY OVRNGT.

A POTENTIAL THIRD AREA THAT MAY AFFECT ST LWRNC VLY TOWARD MORNING
IS ANOTHER DEVELOPING MCS IN N DAKOTA WHERE SPC HAS A MOD RISK IS
ALIGNED WITH A GREATER EML LAYER THAT MOVES E INTO GRT LAKES.

ALL OF THESE FEATURES ARE BEING SUPPORTED...ESP OVRNGT INTO MON ON
LEFT FRONT EXIT REGION OF 100+ KTS H25 JET.

IT WILL BE WARM/MUGGY WITH CLD COVER PREVENTING TEMPS FROM DROPPING
TOO FAR THUS SOME L70S FOR MIN T OVRNGT.

&&

.SHORT TERM /8 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 312 PM EDT SUNDAY...THERE MAY STILL BE SOME ON-GOING CONVECTION
IN THE MRNG WITH SFC COLD FRONT STL N OF CANADIAN BORDER.
CONVECTIVE DEBRIS MAY INHIBIT SFC HEATING FROM VERY UNSTABLE CAPES
BUT STILL SOME TSRA LIKELY. I/M STILL THINKING SRN FA MOST
SUSCEPTIBLE FOR GREATEST INSTABILITY AND BEST POTENTIAL FOR
SEVERE.

FROPA COMES IN PIECES AS PERHAPS A PRE-FNTL TROF IN THE MRNG THEN CD
FNT DRG AFTN BUT STL DEWPOINTS IN THE M-U60S DURING THE AFTN ON NW
WINDS AND SOME S/W ENERGY STL RIDING ALG WNW FLOW INTO FA WITH DRIER
DEWPOINTS NOT ADVECTING INTO FA TIL AFT 00-03Z TUE THUS STL A THREAT
OF SHRA/TSRA TUE EVENING BFR MIDNIGHT.

SFC HIGH PRESSURE BUILDS INTO FA ON TUE...SOMEWHAT WEAK BUT ENUF TO
MAKE MORE COMFORTABLE WITH MAX T AOA NORMAL (U70S-L80S) AND
DEWPOINTS IN THE 50S. A BRIEF REPREIVE BEFORE MORE HEAT/HUMIDITY AND
STORMS MID TO LATE WEEK.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 311 PM EDT SUNDAY...THIS MORNING'S MEDIUM RANGE GUIDANCE
MAINTAINS OVERALL CONSISTENCY WITH PRIOR IDEAS AND AS A RESULT
HAVE GENERALLY MAINTAINED A PERSISTENCE FORECAST DURING MID TO
LATE WEEK TIME FRAME. THIS WILL FEATURE WARM TO HOT TEMPERATURES
AND MODERATE TO OCCASIONALLY HIGHER LEVELS OF HUMIDITY AS THE
NORTHEAST REMAINS ON THE NORTHEAST PERIPHERY OF LARGE-SCALE HEAT
RIDGE ACROSS THE MIDWEST. THUS AREA WILL REMAIN IN MID TO UPPER
LEVEL NORTHWEST FLOW WITH OCCASIONAL NORTHERN STREAM IMPUSES OR
WEAK FRONTAL BOUNDARIES DROPPING SOUTHEASTERLY PROVIDING FOCUS FOR
SHOWERS AND THUNDERSTORMS. I'VE MADE A POINT NOT TO FOCUS ON ANY
PARTICULAR DETERMINISTIC MODEL SOLUTION IN REGARD TO PCPN
THREAT...OFFERING GENERALLY SLIGHT TO LOW CHC POPS (20-40%) FROM
LATER WEDNESDAY NIGHT ONWARD OWING TO INHERENT DIFFICULTY IN
PREDICTING THE TIMING AND STRENGTH OF THESE FEATURES BEYOND A FEW
DAYS. SO ALL AND ALL...MID-SUMMER CONDITIONS EXPECTED AND NOT ALL
THAT UNUSUAL FOR LATE JULY WITH HIGHS GENERALLY 85 TO 90 AND
OVERNIGHT LOWS 65 TO 70.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THROUGH 00Z TUESDAY...A FAST MOVING LINE OF THUNDERSTORMS IS
APPROACHING THE FORECAST AREA...THESE STORMS HAVE PRODUCED 70MPH
WINDS IN CANADA WITH VERY LITTLE DIMINISHMENT OVER THE LAST FEW
HOURS. MSS AND SLK WILL BE IMPACTED FROM 00-02Z...PBG AND BTV FROM
0130-03Z...MPV FROM 03-05Z. EXPECT HIGH WINDS WITH 50 KNOTS FROM
THE NORTHWEST POSSIBLE IN THE WESTERN PORTIONS OF NORTHERN NEW
YORK AND SOME SLIGHT SLOWING AS IT PROGRESSES EASTWARD TO AROUND
35 KNOTS IN THE BTV AREA. IFR CEILINGS AND VISIBILITIES WILL BE
EXPERIENCED DURING INTENSE RAIN PERIODS. ANOTHER ROUND OF STORMS
WILL BE POSSIBLE AS THE FRONT ITSELF APPROACHES THE REGION AROUND
12Z...THESE STORMS COULD PRODUCE TEMPORARY IFR/MVFR CONDITIONS AND
WILL OCCUR UNTIL FRONTAL PASSAGE AROUND 20Z. SOME OF THE STORMS
MAY BECOME VERY STRONG WITH FAVORABLE ATMOSPHERIC DYNAMICS IN
PLACE. THE MORE FAVORABLE AREAS FOR STRONGER STORMS WILL BE
PREDOMINANTLY IN SOUTHERN VERMONT AND OVER THE HIGHER TERRAIN OF
THE ADIRONDACKS.

OUTLOOK 00Z TUESDAY THROUGH FRIDAY... 00-06Z TUESDAY...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALIZED MVFR/IFR AS SFC
FRONT DROPS THROUGH THE AREA. A FEW STRONG STORMS POSSIBLE WITH
GUSTY WINDS/HAIL AND MODERATE TO LOCALLY SEVERE TURBULENCE.

06Z TUESDAY THROUGH 12Z THURSDAY...MAINLY VFR WITH HIGH PRESSURE.
PATCHY EARLY MORNING BR/FG AND ASSOCIATED IFR POSSIBLE AT KMPV/KSLK.

12Z THURSDAY ONWARD...VFR WITH SCT MVFR/IFR IN SHOWERS AND
THUNDERSTORMS AS ADDITIONAL FRONTAL ENERGY DROPS SOUTH.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...SLW
NEAR TERM...SLW
SHORT TERM...SLW
LONG TERM...JMG
AVIATION...BOYD
Hazardous weather outlook, Jul 17, 7:55 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
755 PM EDT SUN JUL 17 2011

NYZ026>031-034-035-087-VTZ001>010-016>018-190000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-
755 PM EDT SUN JUL 17 2011

...SEVERE THUNDERSTORM WATCH 654 IN EFFECT UNTIL 1 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTH COUNTRY ON
MONDAY AS A COLD FRONT MOVES SOUTH OUT OF CANADA. SOME OF THESE
STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND SMALL
HAIL. VERY HEAVY RAINFALL MAY ACCOMPANY THESE STORMS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VTZ011-012-019-190000-
WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
755 PM EDT SUN JUL 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. SOME OF
THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND
HAIL. DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL MAY ACCOMPANY
THESE STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTH COUNTRY ON
MONDAY AS A COLD FRONT MOVES SOUTH OUT OF CANADA. SOME OF THESE
STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND SMALL
HAIL. VERY HEAVY RAINFALL MAY ACCOMPANY THESE STORMS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 17, 7:59 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
759 PM EDT SUN JUL 17 2011

NYZ026-027-029-030-087-180100-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
759 PM EDT SUN JUL 17 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHWESTERN
FRANKLIN AND ST. LAWRENCE COUNTIES...

AT 754 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14
MILES NORTH OF EISENHOWER LOCK TO 9 MILES NORTHWEST OF ATHENS...
MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
LIGHTNING.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WADDINGTON...EISENHOWER LOCK...HOGANSBURG...ST. REGIS...SOUTH
BOMBAY...BOMBAY...NORTH BANGOR...WESTVILLE CENTER...WEST BANGOR...
BANGOR...TALCVILLE...FOWLER...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MONDAY
MORNING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.

LAT...LON 4444 7581 4448 7582 4472 7547 4478 7541
      4488 7522 4495 7501 4499 7498 4499 7491
      4503 7483 4500 7474 4501 7418 4499 7410
      4412 7524 4440 7585

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:44 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin, St. Lawrence61 min
Jul 17, 8:51 PM EDTSpecial Weather StatementBTVFranklin, St. Lawrence54 min
Jul 17, 9:10 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin, St. Lawrence50 min
Jul 17, 9:25 PM EDTSevere Thunderstorm WarningBTVClinton, Essex50 min
Jul 18, 12:30 AM EDTSpecial Weather StatementBTVEssex60 min
Jul 18, 6:56 AM EDTAreal Flood AdvisoryBTVEssex5 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.